EconPapers    
Economics at your fingertips  
 

The Geometry of Causal Probability Trees that are Algebraically Constrained

E. Riccomagno () and J. Q. Smith ()
Additional contact information
E. Riccomagno: Università degli Studi di Genova
J. Q. Smith: The University of Warwick

Chapter 6 in Optimal Design and Related Areas in Optimization and Statistics, 2009, pp 133-154 from Springer

Abstract: Summary Algebraic geometry is used to study properties of a class of discrete distributions defined on trees and called algebraically constrained statistical models. This structure has advantages in studying marginal models as it is closed under learning marginal mass functions. Furthermore, it allows a more expressive and general definition of causal relationships and probabilistic hypotheses than some of those currently in use. Simple examples show the flexibility and expressiveness of this model class which generalizes discrete Bayes networks.

Date: 2009
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:spochp:978-0-387-79936-0_6

Ordering information: This item can be ordered from
http://www.springer.com/9780387799360

DOI: 10.1007/978-0-387-79936-0_6

Access Statistics for this chapter

More chapters in Springer Optimization and Its Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-01
Handle: RePEc:spr:spochp:978-0-387-79936-0_6